Pennsylvania, 2004Flood in Pennsylvania, July 12, 2004
July 12, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 1:55 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 1:55 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 AM EDT MON JUL 12 2004
.AVIATION...
ACTIVITY CONTINUES TO FILL IN ACROSS THE AREA. TWO AREAS OF CONCERN
THIS EARLY MORNING. FIRST AREA IS MOVING NORTHWARD ACROSS N WV INTO
SW PA AND SECOND AREA IS MOVING ACROSS NW PA. CLOUD DECK REMAINS
MAINLY VFR AND WOULD EXPECT THIS TREND TO CONTINUE FOR THE REST OF
THE MORNING. IN AREAS OF TRW AND BR VISIBILITIES SHOULD FALL TO
BETWEEN 3 TO 5 MILES WITH SOME DROPPING BELOW 3 IN STRONGER STORMS.
HIT OR MISS ACTIVITY IS EXPECTED THROUGHOUT THE MORNING...THEN
EASTERN FORECAST AREA BECOMES A CONCERN THIS AFTERNOON.
&&
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
MODELS RATHER SIMILAR THIS MORNING KEEPING FRONTAL BOUNDARY DRAPED
ACROSS THE AREA AS 85H TROUGH SLIDES EASTWARD INTO THE AFTERNOON.
WITH THIS MIDLEVEL FEATURE BEST TIME FOR WIDESPREAD COVERAGE WILL BE
THIS MORNING WITH PRECIP AXIS MOVING SLOWLY EASTWARD. WITH TIME OF
DAY AND ATMOSPHERE NOT OVERLY UNSTABLE PROBLEMS THIS MORNING WILL BE
MORE TOWARD FLOODING RATHER THAN SEVERE. PRECIP ENDS OVERNIGHT AS
TROUGH AXIS SETS UP TO THE EAST OF CWA INTO TUESDAY. NEITHER MODELS
PUMPING OUT MUCH QPF ON TUESDAY...HOWEVER WITH FRONTAL BOUNDARY AND
PLENTY OF MOISTURE FELT CHC POPS WAS NEEDED AS ACTIVITY COULD POP AT
ANY TIME.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
STRONGER COLD FRONT WITH SFC LOW AND UL SUPPORT PUSHES THROUGH
WEDNESDAY WITH QPF THROUGHOUT THE DAY. AT THIS POINT GFS SHOWING
BLEAK PICTURE WED INTO THURSDAY NIGHT AS SFC LOW SLOWS OVER AREA AS
DEEPENING TROUGH TAKES ITS TIMING MOVING EASTWARD. GFS SEEMS TO BE
HAVING SOME FEEDBACK PROBLEMS WITH QPF BUT THIS WILL HAVE TO BE
WATCHED AS THE WEEK PROGRESSES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
AVIATION...99
SHORT TERM...22
LONG TERM...22
Hazardous weather outlook, Jul 12, 4:33 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 AM EDT MON JUL 12 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-120932-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
533 AM EDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SCATTERED SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS.
PONDING OF WATER IS LIKELY IN LOW LYING SPOTS.
A FLOOD WARNING IS IN EFFECT FOR VENANGO COUNTY UNTIL 8 AM MONDAY
MORNING.
SINCE MIDNIGHT HEAVY RAIN HAS ALSO FALLEN OVER PARTS OF THE FOLLOWING
COUNTIES...FOREST, MERCER, BUTLER, ARMSTRONG, FAYETTE AND GREENE IN
PENNSYLVANIA...MONONGALIA, PRESTON AND TUCKER IN WEST VIRGINIA...AND
GARRETT COUNTY MARYLAND. BE ALERT FOR ADDITIONAL HEAVY RAIN TODAY ON
ALREADY MOIST SOIL.
.DAYS TWO THROUGH SEVEN...
ON TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST
CENTRAL OHIO. HEAVY RAIN IS LIKELY ALSO.
ON WEDNESDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS SOUTHWEST
PENNSYLVANIA, NORTHERN WEST VIRGINIA, EAST CENTRAL OHIO AND GARRETT
COUNTY MARYLAND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 12, 1:59 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 AM EDT MON JUL 12 2004
PAZ029-031-032-WVZ003-004-021-022-120757-
FAYETTE PA-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-OHIO WV-
WASHINGTON PA-
259 AM EDT MON JUL 12 2004
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH...
AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE
THROUGH BY 4AM. THESE STORMS WILL PROVIDE PLENTY OF LIGHTNING AND
VERY HEAVY DOWNPOURS. AREAS THAT RECEIVE HEAVY RAIN SHOULD EXPECT
PONDING OF WATER IN LOW LYING AREAS.
Special weather statement, Jul 12, 2:22 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 AM EDT MON JUL 12 2004
PAZ007>009-120820-
FOREST PA-MERCER PA-VENANGO PA-
322 AM EDT MON JUL 12 2004
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH...
AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH. THESE STORMS
WILL PROVIDE PLENTY OF LIGHTNING AND VERY HEAVY DOWNPOURS. THIS AREA
SHOULD MOVE TO THE NORTHEAST BETWEEN 430 AM OR 5 AM. LOCATIONS THAT
RECEIVE HEAVY DOWNPOURS SHOULD EXPECT PONDING OF WATER IN LOW LYING
AREAS.
Special weather statement, Jul 12, 3:16 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 AM EDT MON JUL 12 2004
MDZ001-PAZ032-WVZ023-121000-
FAYETTE PA-GARRETT MD-PRESTON WV-
416 AM EDT MON JUL 12 2004
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...
AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH. THESE STORMS
WILL PROVIDE PLENTY OF LIGHTNING AND VERY HEAVY DOWNPOURS. THIS AREA
IS MOVING NORTHEAST AND SHOULD PASS BY 6 AM. LOCATIONS THAT RECEIVE
HEAVY DOWNPOURS WILL HAVE PONDING OF WATER IN LOW LYING AREAS AND ON
ROADS.
Special weather statement, Jul 12, 4:04 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 AM EDT MON JUL 12 2004
PAZ014-022-121100-
ARMSTRONG PA-BUTLER PA-
504 AM EDT MON JUL 12 2004
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...
AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH. THESE STORMS
WILL PROVIDE PLENTY OF LIGHTNING AND VERY HEAVY DOWNPOURS. THIS AREA
IS MOVING NORTHEAST AND SHOULD PASS BY 7 AM. LOCATIONS THAT RECEIVE
HEAVY DOWNPOURS WILL HAVE PONDING OF WATER IN LOW LYING AREAS AND ON
ROADS.
THE HEAVIEST RAIN WILL MOVE ACROSS THE SOUTHERN HALF OF BUTLER COUNTY
AND THE NORTHERN HALF OF ARMSTRONG COUNTY.
Special weather statement, Jul 12, 4:11 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT MON JUL 12 2004
PAZ007>009-121100-
FOREST PA-MERCER PA-VENANGO PA-
511 AM EDT MON JUL 12 2004
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA...
AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH. THESE STORMS
WILL PROVIDE PLENTY OF LIGHTNING AND VERY HEAVY DOWNPOURS. THIS AREA
IS MOVING NORTHEAST AND SHOULD PASS BY 7 AM. LOCATIONS THAT RECEIVE
HEAVY DOWNPOURS WILL HAVE PONDING OF WATER IN LOW LYING AREAS AND ON
ROADS.
Flood, Venango
- When
- July 12, 5:08 AM EST to 6:55 AM EST
- Where
- Venango forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
Low lying areas flooded in Cornplanter Twp, along Rte 8 near Rouseville and McClintock.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, July 12, 20042 injured · $477,000 · F2 · 13 events
- Flash Flood and Flood in New Jersey, July 12 to 16, 2004$50 million · 2 events
- Lightning Strike in Vermont, July 12, 20041 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, July 12, 2004$11 million · F0 · 13 events
- Tornadoes and Hail in Minnesota, July 12 to 13, 2004$1.1 million · F1 · 22 events
- Hail and Damaging Winds in Tennessee, July 12 to 14, 20041 injured · $420,000 · 1 in hail · 55 events
- Flash Flood in New Jersey, July 12 to 13, 2004$5.0 million · 1 event
- Flash Flood in Maryland, July 12 to 13, 2004$2.0 million · 1 event
- Flash Flood and Damaging Winds in Maryland, July 12, 2004$903,000 · 60 kt wind · 3 events
- Flash Flood in Vermont, July 12, 2004$800,000 · 1 event
- Flash Flood in Pennsylvania, July 12 to 13, 20041 injured · $500,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, July 12, 2004$650,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414239.